MAUDE Adverse Event Report: STRYKER GMBH DISTAL LATERAL FEMUR PLATE AXSOS 3 FOR LEFT FEMUR 16 HOLE / L343MM; PLATE, FIXATION, BONE

STRYKER GMBH DISTAL LATERAL FEMUR PLATE AXSOS 3 FOR LEFT FEMUR 16 HOLE / L343MM; PLATE, FIXATION, BONE
Catalog Number 627616
Medical Device Problem Codes Break (1069); Fracture (1260)
Health Effect - Clinical Codes Fall (1848); Failure of Implant (1924)
Date of Event 04/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Once the investigation has been completed any additional information will be reported in a supplemental report.
 
Event or Problem Description
It was reported that "the patient had a fracture on a knee prosthesis in (b)(6) 2023 operated with an axsos femur plate.He fell while gardening and broke his axsos plate.The patient was revised with a new axsos femur plate and bone graft.".
 
Additional Manufacturer Narrative
Correction: please refer to d3.The reported event could be confirmed since the device was returned for evaluation and matches the alleged failure.The received distal lateral femur plate was visually inspected in which we can see scratch marks on the plate, three locking screws stuck in the plate having their head damaged and the plate broken into two fragments.Both the broken pieces were visually inspected which shows the signs of a breakage in a fatigue manner.It is evident by a smooth topography.Lines of rest are visible planes of breakage starting on the top corners of the hole.We can also see the shiny surface on both the aircraft of breakage which indicates that both the pieces rubbed with each other after breakage.On one end of the proximal part, we can see signs of instantaneous breakage available which was caused due to excessive application of force from the sudden fall.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.A review of the labeling did not indicate any abnormalities.In this relation following statement of the axsos 3 implants instructions for use can be mentioned: ¿the implant is intended for temporary bone fixation.In the event of a delay in bone consolidation, or if such consolidation does not take place, or if explantation is not carried out, complications may occur, for example fracture or loosening of the implant or instability of the implant system.Regular postoperative examinations (e.G.X-ray checks) are advisable.¿ (original statements) no indications of material, manufacturing or design related problems were found during the investigation.No product related issue could be detected.There was no additional information, like x-rays, operation reports, implant date, patient history or activity, provided.Therefore the root cause of the breakage cannot be defined.The evaluation of the plate has shown that fatigue did lead to the breakage of the device and brittle fracture was caused due to sudden fall.If more information is provided, the case will be reassessed.
 
Event or Problem Description

Brand Name
DISTAL LATERAL FEMUR PLATE AXSOS 3 FOR LEFT FEMUR 16 HOLE / L343MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ  2545
Manufacturer (Section G)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
SZ   2545
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19203644
Report Number0008031020-2024-00175
Device Sequence Number20859738
Product Code HRS
UDI-Device Identifier07613252579601
UDI-Public07613252579601
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K222381
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 09/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Catalogue Number627616
Device Lot NumberAB8697
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 04/05/2024
Supplement Date Received by Manufacturer08/27/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date09/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/31/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age85 YR
Patient SexMale
Patient Weight75 KG